MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER

INARI MEDICAL, INC. CLOTTRIEVER CATHETER; EMBOLECTOMY CATHETER
Model Number 40-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Cardiac Arrest (1762); Tachycardia (2095); Ventricular Fibrillation (2130); Low Oxygen Saturation (2477); Thromboembolism (2654); Respiratory Arrest (4461)
Date of Event 02/18/2022
Type of Reportable Event Death
Event or Problem Description
A (b)(6)-year-old female patient presented to the emergency department on (b)(6) 2022 with left leg pain and swelling and was diagnosed with a deep vein thrombosis (dvt) in her left leg.Following an interventional radiology consultation, the patient was admitted to the hospital, and intravenous heparin was administered.Based on no changes in the patient's symptoms, dvt surgical intervention was scheduled for (b)(6) 2022.Preoperative ultrasound revealed significant left-sided iliofemoral dvt with short extension into the ostium of the inferior vena cava (ivc).The surgical plan was to obtain bilateral popliteal access and deploy inari flowtriever xl disks at the atrial-caval junction for embolic protection and engage left-sided thrombus with the inari clottriever (ct).After performing a left-sided venogram using a 5fr vert catheter, a right-sided venogram was performed with a second 5fr vert catheter which demonstrated a severely stenotic femoral vein with multiple mature collaterals and a native vessel looked like it may be too small to accommodate the 12fr catheter for the xl disk.Serial dilation was employed on the right side to upsize from a 6fr sheath to an 11fr sheath and flowtriever xl disk delivery was attempted, but the vessel diameter proved too small so disk deployment was abandoned.Due to the absence of a current pulmonary embolism (pe) diagnosis and the clot location immediately beyond the common iliac with minimal extension into the ostium of the ivc, the physician elected to proceed with the left-sided dvt thrombectomy without embolic protection.The ct sheath was inserted and the ct catheter was deployed.The ct catheter encountered stiff resistance in the external iliac so balloon dilation was performed from the external iliac to the common femoral / femoral.The ct catheter was advanced and the first pass yielded significant acute thrombus.However, after the second pass the patient complained of abdominal pain; at this time her oxygen (o2) saturation decreased from 99% (baseline, room air) to 84%, and her heart rate (hr) decreased from 113 (baseline) to 78 bpm.The procedure was paused to address the o2 saturation and assess patient status.During this pause o2 saturation briefly recovered and hr increased to the low 100's.While cleaning the ct catheter for the third pass, the patient's o2 saturation dropped into the 80% range and the patient was not responding well to verbal instruction.A non-rebreather mask was placed; however the patient became unresponsive.A code blue was initiated and the patient was moved from the operating table to a hospital gurney in the supine position to clear the airway.Radial pulses were absent and cpr was initiated.Intubation was performed and internal jugular access was gained for drug delivery.Intrinsic heart rate was restored briefly, but the heart rhythm devolved into ventricular fibrillation/pulseless ventricular tachycardia.Cpr was reinitiated, external defibrillation was performed, and tpa was administered.The code continued with patient requiring multiple defibrillation shocks, epinephrine dosing, and cpr to maintain perfusion.Despite several brief periods of return to intrinsic sinus rhythm, the patient was unable to maintain her heart rate or intrinsic respiration.After administering cpr for approximately 35 minutes, the decision was made to discontinue life-sustaining measures and the patient subsequently expired.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.Device identifiers were not provided; however, the company recorded all lots shipped to the facility and each of the possible lot history records were reviewed.There were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of distal embolization of the clot.The ct sheath and flowtriever catheter did not cause or contribute to the reported event.Distal embolization of blood clots and cardiovascular collapse are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
9 parker
suite 100
irvine, CA 92618
9496008433
MDR Report Key13773324
Report Number3011525976-2022-00002
Device Sequence Number4993551
Product Code QEW
UDI-Device Identifier00850291007093
UDI-Public00850291007093
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K210689
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number40-102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Initial Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH 13 FR; FLOWTRIEVER CATHETER (25 MM) XL; VERT CATHETER 12 FR; VERT CATHETER 5 FR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Death;
Patient Age67 YR
Patient SexFemale